# SDR 20000601SH025

- Difficulty date: May 22, 2000
- Submitted: June 1, 2000
- Operation: Air carrier
- Aircraft: N124RM
- Make and model: Lkheed 1329
- Aircraft serial: 5062
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Doubler
- Part number: JE1515
- Part serial: 5062
- Condition: Cracked
- Location: Vertical Stab
- Part time: 8,224 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON DISCOVERY OF CRACKS IN SN 5078, INSPECTED BOTH SPAR CAPS ON SN 5062 AND DISCOVERED A CRACK ON THE LEFT SIDE SPAR CAP DOUBLER (JE15-15L).  THE CRACK IS ADJACENT TO THE LOWER SIDE OF THE HORIZONTAL STABILIZER LEADING EDGE.  EDDY CURRENT INSPECTION DID NOT REVEAL ANY DAMAGE TO ADJACENT STRUCTURE.  THE JE15-15 SPAR CAP DOUBLER CAN BE ACCESSED BY REMOVING THE LEFT AND RIGHT FORWARD LOWER HORIZONTAL TO VERTICAL STABILIZER FAIRINGS AND THE LOWER VERTICAL, HORIZONTAL LEADING EDGE ROOT FAIRING.  LOCKHEED ENGINEERING APPROVED THE INSTALLATION OF A LOCALLY MANUFACTURED JE15-15L SPAR CAP DOUBLER AND MANDATED AN INSPECTION OF 300 HOURS, 200 CYCLES, OR 12 MONTHS, FOR THIS EMPENNAGE ONLY.  (X)
